Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 81, NWS Fort Worth, TX

May 17, 2015Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at May 17, 2015, 3:35 AM CDT for Dallas County, Texas. It took effect at May 17, 2015, 3:44 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 17, 2015, 3:35 AM CDT (08:35 UTC)
In effect from
May 17, 2015, 3:44 AM CDT
Expired
May 17, 2015, 6:26 PM CDT
In force
15 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The river

Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 87.83 ft at May 17, 2015, 5:00 AM CDT.

actionminormoderate7075808505/1705/18
Action stage
78 ft
Minor stage
84 ft
Moderate stage
88 ft
Major stage
90 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 17, 3:03 AM CDT, 32 minutes earlier.

Area forecast discussion, May 17, 3:03 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
303 AM CDT SUN MAY 17 2015

.DISCUSSION...

CURRENT LINE OF CONVECTION WILL CONTINUE TO MOVE EAST THROUGH THE
MORNING HOURS AND WE/LL KEEP THE FLASH FLOOD WATCH AS IS DUE TO
REGENERATION OF CELLS DOWNSTREAM AND POTENTIAL FOR ECHO TRAINING.
THE HI-RES SOLUTIONS INDICATE THE CONVECTION WILL DIMINISH AND
MOVE OUT OF NORTH/CENTRAL TEXAS FOR THE AFTERNOON...BUT SOME
LAGERS ARE POSSIBLE AND WILL KEEP CHANCE POPS ACROSS MUCH OF CWA
AND THE EXISTING FLASH FLOOD WATCH AS IS THROUGH THE AFTERNOON.

AS AN UPPER LOW TRANSLATES THROUGH THE NORTHERN PLAINS THIS
EVENING...A TRAILING PIECE OF ENERGY OVER NEW MEXICO AND WEST
TEXAS WILL MOVE NORTHEAST ACROSS OKLAHOMA. WITH UNSTABLE MOIST
AIR REMAINING OVER THE REGION...THIS ENERGY WILL LIKELY PRODUCE
ANOTHER ROUND OF CONVECTION ACROSS PORTIONS OF THE REGION SUNDAY
NIGHT...ESPECIALLY FROM THE METROPLEX NORTHWARD AND EASTWARD...AND
OVER THE SOUTHEAST COUNTIES ON MONDAY. CONFIDENCE IN THIS EVENT IS
MODERATE BUT IS NOT HIGH ENOUGH FOR US TO EXTEND THE FLASH FLOOD
WATCH INTO TONIGHT AT THE MOMENT.

FOR NEXT WEEK...ANOTHER WEST COAST UPPER LOW WILL FORM AND EJECT
OUT THROUGH THE CENTRAL ROCKIES ON TUESDAY. THIS WILL BE FOLLOWED
BY ANOTHER WEST COAST UPPER LOW FORMATION ON WEDNESDAY NIGHT THAT
WILL AGAIN MOVE THROUGH THE CENTRAL ROCKIES BY WEEKS END. THE NET
RESULT OF THIS PATTERN WILL BE SOUTHWESTERLY FLOW ALOFT NEXT
WEEK...A CONTINUED UNSTABLE AIR MASS FOR THE MOST PART...SEVERAL
MORE RIPPLES OF SHORT WAVE ENERGY AND MORE DAILY CONVECTION. A
FRONT WILL DRIFT TO THE RED RIVER OR INTO OUR NORTHERN COUNTIES
MONDAY NIGHT/TUESDAY MORNING...AND WILL BE THE FOCUS FOR
CONVECTION DURING THE DAY. THIS FRONT LIFTS BACK NORTH TUESDAY
NIGHT...ONLY TO RETURN WEDNESDAY NIGHT. ONCE AGAIN...THE FRONT
WILL BE THE FOCUS FOR CONVECTION WEDNESDAY THROUGH THURSDAY AND
HAVE UPPED POPS AROUND IT.

ISOLATED TO SCATTERED CONVECTION WILL CONTINUE FRIDAY THROUGH
SATURDAY...MAINLY OVER THE NORTHWEST HALF OF THE CWA.

THERE ARE NO SIGNIFICANT CHANGES TO MAX/MIN TEMPERATURES DURING
THIS FORECAST. WE EXPECTED THEM TO REMAIN NEAR SEASONAL WITH AN
EXCEPTION ON THURSDAY AND FRIDAY MORNING AS SLIGHTLY COOLER AIR
INVADES THE NORTHERN THIRD BEHIND A COLD FRONT.  75

&&

.AVIATION...
/ISSUED 1213 AM CDT SUN MAY 17 2015/
A LINE OF THUNDERSTORMS WEST OF THE METROPLEX HAS RECENTLY
ACCELERATED...AND SHOULD PUSH THROUGH THE DALLAS-FORT WORTH TAF
SITES NOW THROUGH 08Z. GUSTY WEST WINDS WILL ACCOMPANY THE
LINE IN ADDITION TO FREQUENT LIGHTNING. ADDITIONAL CONVECTION
WILL REMAIN POSSIBLE ON THE BACK SIDE OF THE SQUALL LINE...AND WE
WILL MAINTAIN THE VCTS IN THE METROPLEX THROUGH 10Z. MVFR CIGS
SHOULD DEVELOP 10-12Z BEFORE IMPROVING LATE MORNING.

FOR KACT...CONVECTION WILL HOLD OFF UNTIL 08Z OR 09Z. STORMS IN
THIS AREA WILL LIKELY BE MOVING SLOWER AND SHOULD NOT PACK QUITE
THE WINDS AS THE ACTIVITY FARTHER NORTH.

HI-RES GUIDANCE IS NOW SHOWING ADDITIONAL CONVECTION SUNDAY
EVENING AS A SUBTLE SHORTWAVE LIFTS NORTHEAST IN THE SOUTHWEST
FLOW ALOFT. OUTFLOW FROM TONIGHT/S CONVECTION WILL LIKELY PROVIDE
FOCUS FOR DEVELOPMENT...AND THE LOCATION OF MESOSCALE BOUNDARIES
WILL DETERMINE WHERE ADDITIONAL STORMS MAY DEVELOP. FOR NOW...WE
WILL INDICATE VCTS AT ALL LOCATIONS BY 18/02Z...AND WILL BE ABLE
TO REFINE THIS PART OF THE FORECAST IN LATER TAFS AS NEWER DATA
IS RECEIVED.     30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  84  70  83  69  82 /  30  60  30  30  50
WACO, TX              83  70  83  69  84 /  60  50  60  30  30
PARIS, TX             82  69  81  67  81 /  60  60  50  30  30
DENTON, TX            84  68  84  67  81 /  30  60  30  30  50
MCKINNEY, TX          83  68  83  67  81 /  30  60  30  30  40
DALLAS, TX            85  70  84  70  82 /  30  60  40  30  40
TERRELL, TX           84  69  82  68  83 /  60  60  50  30  30
CORSICANA, TX         83  70  81  69  83 /  70  60  60  30  30
TEMPLE, TX            83  70  83  69  84 /  70  50  60  20  30
MINERAL WELLS, TX     84  67  84  67  81 /  30  30  30  30  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR TXZ091>095-
100>107-115>121-129>134-141.

FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
AFTERNOON FOR TXZ147-148-158-160>162-174-175.

FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR TXZ122-123-135-
142>146-156-157-159.

&&

/75
Hazardous weather outlook, May 17, 3:33 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
333 AM CDT SUN MAY 17 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180845-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
333 AM CDT SUN MAY 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS. HOWEVER...THE BIGGER THREAT WILL BE FROM FLASH
FLOODING...ESPECIALLY SOUTHEAST OF A LINE FROM EMORY TO HILLSBORO
TO GOLDTHWAITE WHERE A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6
PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
MONDAY THROUGH SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY
SOUTHEAST OF A LINE FROM EMORY TO HILLSBORO TO GOLDTHWAITE.

In the hours before

Local storm report, May 17, 12:46 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1246 AM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     4 S SPRINGTOWN          32.91N  97.68W
05/17/2015                   PARKER             TX   FIRE DEPT/RESCUE

            2-CAR GARAGE DESTROYED NEAR HWY 51 AND CARTER ROAD
Special weather statement, May 17, 1:14 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
114 AM CDT SUN MAY 17 2015

TXZ093-104-170700-
GRAYSON TX-COLLIN TX-
114 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR GRAYSON AND NORTHERN COLLIN
COUNTIES UNTIL 200 AM CDT...

AT 113 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PROSPER...OR NEAR MCKINNEY...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL TEXAS.

LAT...LON 3385 9686 3387 9681 3382 9676 3383 9671
      3392 9666 3389 9658 3384 9662 3382 9653
      3377 9650 3377 9642 3373 9638 3334 9639
      3335 9629 3327 9630 3308 9679 3317 9684
      3340 9684 3342 9694 3395 9694 3396 9692
TIME...MOT...LOC 0613Z 242DEG 43KT 3321 9675

30
Local storm report, May 17, 1:39 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
139 AM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND DMG     4 WNW MILLSAP           32.77N  98.08W
05/15/2015                   PARKER             TX   PUBLIC

            PART OF THE ROOF OF A FRAME HOUSE REMOVED. TRAILER HOME
            PUSHED OFF PINNINGS ABT 2 FT. METAL POLES RIPPED OUTOF
            GROUND.
Local storm report, May 17, 1:39 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED DATE
NATIONAL WEATHER SERVICE FORT WORTH TX
139 AM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND DMG     4 WNW MILLSAP           32.77N  98.08W
05/16/2015                   PARKER             TX   PUBLIC

            PART OF THE ROOF OF A FRAME HOUSE REMOVED. TRAILER HOME
            PUSHED OFF PINNINGS ABT 2 FT. METAL POLES RIPPED OUTOF
            GROUND.
Special weather statement, May 17, 1:44 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 AM CDT SUN MAY 17 2015

TXZ094-105-170730-
HUNT TX-FANNIN TX-
144 AM CDT SUN MAY 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUNT AND FANNIN COUNTIES
UNTIL 230 AM CDT...

AT 143 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELLS TO 6 MILES
SOUTHWEST OF WHITEWRIGHT TO NEAR FARMERSVILLE...AND MOVING EAST AT 45
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BONHAM...COMMERCE...LEONARD...HONEY GROVE...WHITEWRIGHT...WOLFE
CITY...SAVOY...CELESTE...ECTOR...DODD CITY...BAILEY...RAVENNA...
BONHAM STATE PARK...TRENTON...LADONIA...PECAN GAP...WINDOM AND
NEYLANDVILLE.

LAT...LON 3388 9591 3384 9585 3322 9586 3315 9630
      3335 9629 3334 9639 3371 9638 3370 9632
      3375 9630 3376 9626 3375 9619 3380 9616
      3386 9599 3386 9595 3388 9592
TIME...MOT...LOC 0643Z 252DEG 38KT 3366 9638 3344 9645 3322 9640

92
Local storm report, May 17, 3:28 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
328 AM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 AM     TSTM WND DMG     DENISON                 33.75N  96.55W
05/17/2015                   GRAYSON            TX   BROADCAST MEDIA

            ROOF AND SIDING DAMAGE TO HOMES. LARGE LIMBS DOWN. POWER
            LINES DOWNED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:47 PM CDTSevere Thunderstorm WarningFWDStephens58 min
May 16, 7:53 PM CDTSevere Thunderstorm WarningFWDYoung52 min
May 16, 8:23 PM CDTRiver Flood WarningFWDHunt48 hr
May 16, 8:23 PM CDTRiver Flood WarningFWDHunt, Rockwall48 hr
May 16, 8:43 PM CDTSevere Thunderstorm WarningFWDYoung39 min
May 16, 8:45 PM CDTSevere Thunderstorm WarningFWDStephens60 min
May 16, 9:16 PM CDTRiver Flood WarningFWDCollin44 hr
May 16, 9:24 PM CDTSpecial Weather StatementFWDJack51 min
May 16, 9:47 PM CDTSpecial Weather StatementFWDStephens58 min
May 16, 10:00 PM CDTSevere Thunderstorm WarningFWDJack60 min
May 16, 10:18 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens57 min
May 16, 10:36 PM CDTAreal Flood AdvisoryFWDStephens3 hr
May 16, 10:41 PM CDTSpecial Weather StatementFWDPalo Pinto34 min
May 16, 10:50 PM CDTSpecial Weather StatementFWDWise25 min
May 16, 10:57 PM CDTSpecial Weather StatementFWDJack48 min
May 16, 11:16 PM CDTSpecial Weather StatementFWDPalo Pinto44 min
May 16, 11:18 PM CDTAreal Flood AdvisoryFWDJack, Montague, Wise3 hr
May 16, 11:31 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker59 min
May 16, 11:58 PM CDTFlash Flood WarningFWDMontague3 hr
May 17, 12:03 AM CDTSpecial Weather StatementFWDComanche, Erath, Hood42 min
May 17, 12:07 AM CDTSevere Thunderstorm WarningFWDDenton, Tarrant, Wise53 min
May 17, 1:06 AM CDTAreal Flood AdvisoryFWDErath, Hood3 hr
May 17, 1:14 AM CDTSpecial Weather StatementFWDCollin, Grayson46 min
May 17, 1:44 AM CDTSpecial Weather StatementFWDFannin46 min
May 17, 1:58 AM CDTAreal Flood AdvisoryFWDTarrant3 hr
May 17, 2:26 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Rockwall3 hr
May 17, 2:37 AM CDTFlash Flood WarningFWDComanche, Erath3 hr
May 17, 3:04 AM CDTAreal Flood AdvisoryFWDFannin, Lamar3 hr
May 17, 3:13 AM CDTAreal Flood AdvisoryFWDEllis, Hill, Johnson3 hr
May 17, 3:50 AM CDTFlash Flood WarningFWDDallas, Ellis, Johnson, Tarrant3 hr
May 17, 4:01 AM CDTAreal Flood AdvisoryFWDBosque, Comanche, Hamilton, Mills3 hr
May 17, 4:07 AM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt3 hr
May 17, 5:24 AM CDTAreal Flood AdvisoryFWDKaufman3 hr
May 17, 5:28 AM CDTAreal Flood AdvisoryFWDCoryell3 hr
May 17, 5:33 AM CDTAreal Flood AdvisoryFWDHill3 hr
May 17, 5:44 AM CDTAreal Flood AdvisoryFWDMcLennan3 hr
May 17, 5:50 AM CDTAreal Flood AdvisoryFWDNavarro3 hr
May 17, 6:26 AM CDTRiver Flood WarningFWDTarrant16 hr
May 17, 6:44 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Ellis, Johnson, Rockwall and 1 more3 hr
May 17, 6:47 AM CDTRiver Flood WarningFWDKaufman11 hr
May 17, 6:55 AM CDTFlash Flood WatchFWDHenderson, Hopkins, Hunt, Kaufman, Navarro, Rains and 1 more5 hr
May 17, 7:02 AM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt118 min
May 17, 7:09 AM CDTAreal Flood AdvisoryFWDAnderson, Falls, Freestone, Henderson, Kaufman, Leon and 5 more3 hr
May 17, 7:31 AM CDTAreal Flood AdvisoryFWDLamar3 hr
May 17, 8:12 AM CDTAreal Flood WarningFWDJohnson6 hr
May 17, 8:26 AM CDTAreal Flood WarningFWDDallas, Ellis, Tarrant3 hr
May 17, 9:17 AM CDTRiver Flood WarningFWDNavarro70 hr
May 17, 9:17 AM CDTRiver Flood WarningFWDDelta, Hopkins7 days
May 17, 10:13 AM CDTRiver Flood WarningFWDEllis, Kaufman3 days

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.